Cefepime-induced neurotoxicity in a patient with coronary ar
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
"Cefepime, a fourth generation cephalosporin is frequently used antibiotic in post operative patients after CABG. Neurotoxicity is common among many groups of antibiotics in at-risk patients and can range from ototoxicity, neuropathy and neuromuscular blockade to confusion, nonspecific encephalopathy, seizures and status epilepticus. Neurotoxicity has been reported with cefazolin, cefuroxime, ceftazidime, and cefepime. Confusion, agitation, myoclonic jerks, seizures, and coma are clinical features of cefepime-induced neurotoxicity. Patients with old age, decreased renal clearance of drug, increased free antibiotic levels in plasma, critical illness and increased drug penetration in brain, and high doses (>4 g/day) are predispose to cefepime-induced encephalopathy. Hence, clinicians should be vigilant about all adverse effects while prescribing cefepime.We present here a case of 58-year-old male operated for coronary artery bypass graft surgery with four grafts. He developed neurologic symptoms with injection cefepime which recovered after withdrawal of the drug."....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=5;spage=599;epage=600;aulast=Shah
Preview
Like
Comment
Share